MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941828350
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break, balloon deflation failure, and removal difficulty occurred requiring additional intervention.The target lesion was located in the left anterior descending artery (lad).A 3.50 x 28 mm synergy xd drug-eluting stent was advanced to the lesion site with some resistance noted during insertion and advancement of the device.During balloon inflation for stent deployment, the catheter shaft broke in half within the patient's coronary artery.The balloon failed to deflate promptly, resulting in patient pain and discomfort.The physician was able to deflate the balloon eventually, but the broken catheter fragment could not be retrieved with a snare or a non-boston scientific guide catheter.The stent was implanted, however; the patient was referred for emergency coronary artery bypass graft (cabg) surgery.During the surgery, the retained catheter and balloon fragment was successfully removed.The patient was discharged and is expected to make a full recovery.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22351516
Report Number2124215-2025-39984
Device Sequence Number8519862
Product Code NIQ
UDI-Device Identifier08714729981077
UDI-Public(01)08714729981077(17)261021(10)35252070
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941828350
Device Catalogue NumberH7493941828350
Device Lot Number0035252070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date08/05/2025
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite